Integrable structure of the dirichlet boundary problem in two dimensions

Research output: Contribution to journalArticlepeer-review

60 Citations (Scopus)

Abstract

We study how the solution of the two-dimensional Dirichlet boundary problem for smooth simply connected domains depends upon variations of the data of the problem. We show that the Hadamard formula for the variation of the Dirichlet Green function under deformations of the domain reveals an integrable structure. The independent variables corresponding to the infinite set of commuting flows are identified with harmonic moments of the domain. The solution to the Dirichlet boundary problem is expressed through the tau-function of the dispersionless Toda hierarchy. We also discuss a degenerate case of the Dirichlet problem on the plane with a gap. In this case the tau-function is identical to the partition function of the planar large N limit of the Hermitian one-matrix model.

Original languageEnglish
Pages (from-to)131-153
Number of pages23
JournalCommunications in Mathematical Physics
Volume227
Issue number1
DOIs
Publication statusPublished - May 2002
Externally publishedYes

Fingerprint

Dive into the research topics of 'Integrable structure of the dirichlet boundary problem in two dimensions'. Together they form a unique fingerprint.

Cite this